It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


I am scared out of my wits...I just got my cholesteral blood work back from my doctor. My triglycerides are at 380, HDL at 280, and good (LDL) is ok. I have been having numbness/pins and needles in my left arm, and hand, sometimes left leg and right hand for the last 2 months. The doctor wants me to take 146mg of Tricor..and I have been reading some scary things about this drug.

I am a 5' 9" female with a body fat of 27%...I think I eat well. No sugar, lots of wheat based foods and whole grains, lots of veg's- do eat meat, and love red wine. I power walk, and am not overweight. Since Tricor is metabolized through the liver... I am afraid to drink my wine (my only vice), and the fact that the doctor will check liver function after taking this stuff every few months throws up red flags. Also, my family history includes polycystic kidney disease (I don't have it...brother, father, grandmother, uncle and 1st cousin did/do). Is this a drug I want to mess with, or is there something else out there that would do me a better turn?

Thanks, your input is greatly appreciated!:angel:
Hi Shine4U,

I hear your problem! My cholesterol was just checked everything turned out okay except for my Triglycerides (402!!!). That is after taking Simvastatin to lower them. Your LDL (which is your bad cholesterol is very high). My doctor wants me to start tricor to lower by trig's also, but I am kind of scared to take both a fibrate and a statin together. My Trig levels have been in the 400's for years and so far no problem, but my Dr. said there is a high risk for pancreatitus if my trig level doesn't come down. I also am not overweight. 5 feet and weigh about 120 lbs. Unfortunately, my body fat content is 36. I also love meat, especially BBQ T-bone steak and rib eye. I also drink alot of red wine and I think the combination of both is what is causing the high trig levels. After speaking to my Dr., a fibrate such as Tricor is usually well tolerated and as far as giving up your wine, well, statins do the same thing, they are processed in the liver and I continue to drink alot of it and my liver function continues to remain okay. If you do decide to take the fibrate and drink your wine, don't worry because as long as you are honest with your Dr., he will monitor your liver function. If it comes back bad, you will have to give up one or the other. I think usually your liver functions correct themselves after stopping the medication. I am not a Dr. or anything but just sharing my experiences with you. Stop worrying and try the meds.

missy222
Hi Missy,

Thanks for the reply...thanks for the info as well. I have done quite a bit of research on the internet about the cause and cure for the triglyceride issue. I opted to try a vitamin regimin instead of the tricor. I am going to do this for 3 months and then go back to get my blood work done (this May) again to see if it works. My daily regimin includes 9 omega 3's (9,000 mg), 4 garlic tabs, 3 panthenetic acid, 3 no flush niacin, 1 multi vitamin, 1 vitamin e, 2 guglipid herb tabs, 1 chromium, 1 1/2 calcium tabs. I split them up 3 times a day. I have had no problems the first month of taking them. If you freeze the omega 3's it does not give you fish burps, either.

I have cut out cafeine, wine (have had a couple of glasses over the past month), and joined the gym (work out 4 times a week) and am drinking quite a bit of green tea. So, with all of this change in lifestyle, I am hoping to accomplish my goal of lowering my triglycerides, and cholesteral without organ damaging drugs. If the vitamins don't work, well then, I will have to look at the other alternative of the drugs. I will post again to let everyone know how my blood work comes up in May!

shine4u
Hi New Choices,

It seem that carbs have alot of sugar content, so it makes sense for all of us to cut back on them. I don't generally eat alot of them, but some previous poster had suggested gluten-free pasta and oat based products (bread and crakers) instead of the "healthy whole wheat" variety. I tried the pasta, and it is really good...can't tell the difference really. The oat bread has a really nice nutty taste and texture, so I like that too, when I eat bread or pasta. (Maybe once a week). I think I eat well...try to with mostly meat and veggies...not a huge rice eater, cheese in moderation, a baked potatoe maybe once a month. Don't get me wrong....sometimes I eat somethings I shouldn't- like yesterday, 2 slices of cheese pizza for lunch (dinner I had a salad w/chicken, walnuts, feta, onion and dried cherries), but then ate a small bag of popcorn watching a movie...But, I did go to the gym for an hour! So, we are all human in that sense. Working towards positive change is what my goal is....cutting out most all of my wine drinking, cafeine, cutting out regular salt with sea salt, and some minor dietary modifications, and taking the vitamin supplements.

We are all individuals looking for what works for each one of us in a way that we can live with...without feeling cheated! I have really learned alot from this blog, and site, it's been great!
My trig's were 1,700. Talk about being scared. Crazy thing is that they were 700 and when I got on Niaspan they doubled to 1,700. Im on Trilipix now and prava. The trig's came down by 88%.


[QUOTE=missy222;3933547]Hi Shine4U,

I hear your problem! My cholesterol was just checked everything turned out okay except for my Triglycerides (402!!!). That is after taking Simvastatin to lower them. Your LDL (which is your bad cholesterol is very high). My doctor wants me to start tricor to lower by trig's also, but I am kind of scared to take both a fibrate and a statin together. My Trig levels have been in the 400's for years and so far no problem, but my Dr. said there is a high risk for pancreatitus if my trig level doesn't come down. I also am not overweight. 5 feet and weigh about 120 lbs. Unfortunately, my body fat content is 36. I also love meat, especially BBQ T-bone steak and rib eye. I also drink alot of red wine and I think the combination of both is what is causing the high trig levels. After speaking to my Dr., a fibrate such as Tricor is usually well tolerated and as far as giving up your wine, well, statins do the same thing, they are processed in the liver and I continue to drink alot of it and my liver function continues to remain okay. If you do decide to take the fibrate and drink your wine, don't worry because as long as you are honest with your Dr., he will monitor your liver function. If it comes back bad, you will have to give up one or the other. I think usually your liver functions correct themselves after stopping the medication. I am not a Dr. or anything but just sharing my experiences with you. Stop worrying and try the meds.

missy222[/QUOTE]
Hi Missy,

OMG....The meds really have done a number on your liver and kidneys. This is exactly why I am afraid of them. Especially since my family has a long history of polycystic kidney disease. I know that from my original blood work, that my kidneys are on the ok side of function, but are close to becoming limited function...Liver enzymes were ok then, but I really did not want to take any chances. I am still taking all of the vitamins and going to the gym, along with no cafeine, cut back on wine and wheat products. I decided to switch doctors, and the new one I cannot get in to see until June 22nd...so I have to wait for the new blood work to see how my regimin has done with the trig level. So, it will be 5 months total before I am re-tested. I will keep in touch with my results. Best of luck to everyone!:wave:





All times are GMT -7. The time now is 09:31 AM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!